MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR NECK REMNANT EXTRACTION PLUG; HIP INSTRUMENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR NECK REMNANT EXTRACTION PLUG; HIP INSTRUMENT
Model Number PRNEPLUG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated when investigation is complete.
 
Event or Problem Description
Allegedly during dr.(b)(6) attempts at removing a broken neck the remnant extraction plug broke.It was after the tapping stage, during the extraction step that this instrument broke in conjunction with the neck extractor (cork screw).Force was applied to the neck extractor and the plug broke at the point it was decided to remove the stem when the new remnant could not be removed.(linked to complaint (b)(4)).Kit number: prnekit2.Lot number: 07.

Brand Name
PROFEMUR® MODULAR NECK REMNANT EXTRACTION PLUG
Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key8881882
Report Number3010536692-2019-01006
Device Sequence Number1903398
Product Code HWB
UDI-Device IdentifierM684PRNEPLUG1
UDI-PublicM684PRNEPLUG1
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPRNEPLUG
Device Catalogue NumberPRNEPLUG
Device Lot Number1393142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/12/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/11/2019
Supplement Report FDA Received Date05/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR